MAUDE Adverse Event Report: TELEFLEX MEDICAL BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK

TELEFLEX MEDICAL BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK
Catalog Number 1140
Medical Device Problem Codes Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "bite block broke while inside the patients mouth.The tip of the bite block detached from the bite block itself- white handle and green block.The patient was intubated with a protected airway.There was no harm or consequence and the patient was reported as fine." confirmed to happen on two separate devices from the same lot: associated complaints 3004365956-2025-00027.
 
Event or Problem Description
It was reported that: "bite block broke while inside the patients mouth.The tip of the bite block detached from the bite block itself- white handle and green block.The patient was intubated with a protected airway.There was no harm or consequence and the patient was reported as fine." confirmed to happen on two separate devices from the same lot: associated complaints 3004365956-2025-00028 and 3004365956-2025-00027.
 
Additional Manufacturer Narrative
Qn #: (b)(4).The reported complaint of "detached - bite block" was confirmed based upon the sample received.The customer returned one unit of 1140 bite-gard molar bite block for investigation.Visual examination of the returned sample revealed that the white handle was broken.The observed damage is indicative of breaking during use, but the exact root cause could not be determined.A review of records in our system did not identify any deviations or findings with the reported lot number.Based on the investigation of the returned sample, the root cause of this reported issue could not be determined.Teleflex will continue to monitor and trend on this issue.

Brand Name
BITE-GARD MOLAR BITE BLOCK
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22141632
Report Number3004365956-2025-00028
Device Sequence Number7276441
Product Code MNK
UDI-Device Identifier14026704640352
UDI-Public(01)14026704640352(11)221125(17)280428(10)74L2201857(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1140
Device Lot Number74L2201857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown